Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 52, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at May 22, 2011, 6:01 PM EDT for Fulton County, Pulaski County, Indiana. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2011, 6:01 PM EDT (22:01 UTC)
- Expired
- May 22, 2011, 7:00 PM EDT
- In force
- 59 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 70.0 mph
Counties Fulton County, IN, Pulaski County, IN
The radar
The Northern Indiana radar (KIWX), 68 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 6:06 PM EDT | TSTM WND GST 60 | 3 S North Judson, IN | MEASURED 60 MPH GUST. HAIL RANGING FROM PEA TO HALF INCH CURRENTLY FALLING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 5:32 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.0 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1465 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -98 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
513
WUUS53 KIWX 222201
SVRIWX
INC049-131-222300-
/O.NEW.KIWX.SV.W.0052.110522T2201Z-110522T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
501 PM CDT SUN MAY 22 2011
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PULASKI COUNTY IN NORTHWEST INDIANA...
FULTON COUNTY IN NORTH CENTRAL INDIANA...
* UNTIL 600 PM CDT/700 PM EDT/
* AT 459 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTHWEST OF MEDARYVILLE TO 4 MILES
SOUTHWEST OF MEDARYVILLE TO 7 MILES WEST OF FRANCESVILLE...AND
MOVING EAST AT 40 MPH.
* LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
WINAMAC...
ROCHESTER...
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
LAKESIDE...DENHAM...PULASKI...RIPLEY...ORA...BEARDSTOWN...VANMETER
PARK...STAR CITY...THORNHOPE...LAWTON...MONTEREY AND GRASS CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE
PATH...PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS IN EXCESS OF 70
MPH...ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4118 8694 4117 8608 4114 8608 4101 8615
4100 8617 4096 8616 4092 8618 4092 8694
TIME...MOT...LOC 2201Z 255DEG 37KT 4119 8698 4106 8693
4096 8698
WIND...HAIL 70MPH <.50IN
$$3 follow-up statements
685
WWUS53 KIWX 222229
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
629 PM EDT SUN MAY 22 2011
INC049-131-222300-
/O.CON.KIWX.SV.W.0052.000000T0000Z-110522T2300Z/
FULTON IN-PULASKI IN-
629 PM EDT SUN MAY 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM
EDT/600 PM CDT/ FOR FULTON COUNTY IN NORTH CENTRAL INDIANA...AND
NORTHEASTERN PULASKI COUNTY IN NORTHWEST INDIANA...
AT 526 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 14 MILES NORTH OF WINAMAC TO 5 MILES NORTH OF
WINAMAC TO WINAMAC...AND MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
ROCHESTER...VANMETER PARK...ORA...LAWTON...MONTEREY...LAKE BRUCE...
DELONG...KEWANNA...BRUCE LAKE STATION AND LEITERS FORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE
PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH...
ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4117 8677 4118 8638 4117 8608 4114 8608
4101 8615 4100 8617 4093 8617 4105 8676
TIME...MOT...LOC 2229Z 255DEG 37KT 4126 8661 4113 8656
4103 8661
WIND...HAIL 60MPH <.50IN
$$868
WWUS53 KIWX 222244
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
644 PM EDT SUN MAY 22 2011
INC049-131-222300-
/O.CON.KIWX.SV.W.0052.000000T0000Z-110522T2300Z/
FULTON IN-PULASKI IN-
644 PM EDT SUN MAY 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM
EDT/600 PM CDT/ FOR FULTON COUNTY IN NORTH CENTRAL INDIANA...AND
NORTHEASTERN PULASKI COUNTY IN NORTHWEST INDIANA...
AT 640 PM EDT/540 PM CDT/...A LINE OF SEVERE THUNDERSTORMS WERE
REPORTED PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST OF
ROCHESTER TO 16 MILES WEST OF ROCHESTER...AND MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
ROCHESTER...BRUCE LAKE STATION...LEITERS FORD...KEWANNA...TIOSA...
LAKE MANITOU...TALMA AND NYENA LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE
PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH...
ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4117 8656 4118 8634 4117 8608 4116 8608
4114 8608 4101 8615 4100 8617 4093 8618
4102 8661
TIME...MOT...LOC 2244Z 261DEG 26KT 4116 8639 4102 8646
WIND...HAIL 60MPH <.50IN
$$428
WWUS53 KIWX 222301
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
701 PM EDT SUN MAY 22 2011
INC049-131-222311-
/O.EXP.KIWX.SV.W.0052.000000T0000Z-110522T2300Z/
FULTON IN-PULASKI IN-
701 PM EDT SUN MAY 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR FULTON COUNTY IN NORTH CENTRAL
INDIANA...AND NORTHEASTERN PULASKI COUNTY IN NORTHWEST INDIANA HAS
EXPIRED...
AT 700 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD
WEAKENED AND NO LONGER POSE A RISK FOR SEVERE WEATHER. THEREFORE...THE
SEVERE THUNDERSTORM WARNING HAD BEEN ALLOWED TO EXPIRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4117 8656 4118 8634 4117 8608 4116 8608
4114 8608 4101 8615 4100 8617 4093 8618
4102 8661
TIME...MOT...LOC 2244Z 261DEG 26KT 4116 8639 4102 8646
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 4:24 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, May 22, 4:24 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 424 PM EDT SUN MAY 22 2011 .SHORT TERM... TONIGHT THROUGH MONDAY NIGHT CONVECTIVE POTENTIAL TONIGHT THROUGH THE SHORT TERM PERIOD WILL BE THE MAIN FORECAST CONCERNS. AXIS OF STRONG INSTABILITY WITH MUCAPES ON THE ORDER OF 3500 J/KG EXTENDS FROM NEAR QUAD CITIES AREA EASTWARD INTO FAR NORTHERN INDIANA AND FAR SOUTHERN LOWER MICHIGAN. WEAK SHORT WAVES RIPPLING THROUGH SOUTHWEST UPPER LEVEL FLOW WILL COMBINE WITH THIS INSTABILITY AXIS TO POSE SOME SEVERE THREAT ACROSS NORTHEAST INDIANA...SOUTHEAST LOWER MICHIGAN...AND FAR NORTHWEST OHIO OVER THE NEXT FEW HOURS. IN ADDITION...WILL NEED TO MONITOR EVOLUTION OF BROKEN BAND OF STORMS FROM JUST WEST OF CHICAGO EXTENDING INTO CENTRAL ILLINOIS. POSSIBLE GRAVITY WAVE INTERACTION AND PRE FRONTAL CONVERGENCE ZONE HAVE AIDED STORM COVERAGE ACROSS THIS AREA WHICH IS ALSO COINCIDENT WITH AFOREMENTIONED STRONGER INSTABILITY AXIS. DEEP LAYER SHEAR ON THE ORDER OF 30 TO 40 KNOTS ACROSS THE AREA ALSO SUPPORTIVE OF SEVERE THREAT...WITH MAIN UNCERTAINTY IN THE EXTENT OF SEVERE WEATHER ON BOUNDARY DESTABILIZATION POSSIBLE AS STRONGER FORCING ARRIVES FROM WEST LATER THIS EVENING. MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS ALTHOUGH CANNOT COMPLETELY RULE OUT ISOLD TORNADO LATER THIS EVENING ACROSS ESPECIALLY WESTERN PORTIONS OF THE AREA BEFORE A MORE CONSOLIDATED LINEAR STORM MODE IS EXPECTED. UPPER TROUGH WILL SLOWLY TRACK ACROSS GREAT LAKES REGION ON MONDAY WITH 50 TO 60 KNOT MID LEVEL JET STREAK EXPECTED TO CUT THROUGH THE BASE OF THIS TROUGH BROAD WEAK LOW LEVEL CONFLUENCE EXPECTED SOUTH OF THIS UPPER TROUGH ACROSS THE LOCAL AREA. MODERATE TO STRONG INSTABILITY EXPECTED TO DEVELOP AGAIN DURING THE AFTERNOON AND WITH MAGNITUDE OF FORCING...FEEL THAT LIKELY POPS ARE IN ORDER ACROSS APPROX SOUTHEAST HALF OF THE AREA. SHEAR PROFILES LIKELY TO SUPPORT SUPERCELLULAR STRUCTURES AT INITIATION BEFORE STORMS LIKELY CONGEAL LATE AFTERNOON TOWARD EVENING. POOLING LOW LEVEL MOISTURE IN THIS CONFLUENT LOW LEVEL FLOW SHOULD SUPPORT PWATS IN EXCESS OF 1.5 INCHES AND A POTENTIAL OF SOME LOCALLY HEAVY RAINFALL. STRONGEST MID LEVEL FORCING WILL SHIFT EAST OF THE AREA DURING THE EVENING...ALTHOUGH WILL LIKELY MAINTAIN SOME SCATTERED STORMS JUST IN ADVANCE OF SOUTHWARD MOVING COOL FRONT INTO THE EVENING HOURS WITH LOW LEVEL CONVERGENCE BEING MAINTAINED. && .LONG TERM... TUESDAY THROUGH SUNDAY...THE CHALLENGES THIS PERIOD INCLUDE THE TIMING OF UPPER LEVEL TROFS AS A MORE SIGNIFICANT SHORTWAVE MOVES EAST. FOR THIS PACKAGE...BLENDED THE GFS AND GFS ENSEMBLES ALONG WITH THE ECMWF. THE ECMWF HAS MADE A COMPLETE RETREAT ON THE MASSIVE CUT OFF LOW ADVERTISED EARLIER OVER THE EASTERN CONUS EARLY NEXT WEEK. AN ACTIVE AND POTENTIALLY VERY WET PERIOD IS EXPECTED TUESDAY INTO FRIDAY AS UPPER LEVEL TROFS EJECT NORTHEAST AND AS A FRONT UNDULATES OVER THE AREA. THE ONGOING GRIDS/FORECAST APPEAR ON TRACK WITH THE GENERAL TIMING OF THE SHOWERS AND STORMS IN THIS REGARD. CURRENT THINKING IS THAT THE BEST CHANCE FOR RAIN IS FROM WEDNESDAY INTO EARLY FRIDAY WHERE WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED. THERE SHOULD BE A SIGNIFICANT WARMING TREND LATE IN THE PERIOD GIVEN THE LATEST ECMWF AND GFS TRENDS. WARMER TEMPERATURES BY LATE IN THE PERIOD ARE SUPPORTED BY THE GFS AND CANADIAN 500 MB ANALOG SIGNALS. && .AVIATION... 18Z TAFS...ONLY MINOR ADJUSTMENTS MADE TO THE 18Z TAFS WITH MAIN CONCERN ON TIMING BETTER CHANCE OF THUNDERSTORMS FOR THE TERMINALS. AN OLD OUTFLOW BOUNDARY FROM EARLY MORNING STORMS ACROSS ILLINOIS HAS COMBINED WITH A WEAK UPPER DISTURBANCE EMBEDDED IN SOUTHWESTERLY UPPER FLOW FOR BETTER COVERAGE OF SHOWERS AND THUNDERSTORMS SOUTH OF THE TERMINALS ACROSS CENTRAL INDIANA. WHILE AN ISOLATED SHOWER OR STORM IS POSSIBLE ESPECIALLY AT KFWA THROUGH REMAINDER OF THE AFTERNOON...CONFIDENCE IS TOO LOW TO INCLUDE MENTION OF TSRA UNTIL TONIGHT WHEN PREFRONTAL TROUGH/CONVERGENCE AXIS MOVES INTO THE AREA. HAVE MAINTAINED PREVIOUS MENTION OF THUNDER TONIGHT...MAINLY IN THE 00Z TO 06Z TIMEFRAME. CHANCE OF THUNDERSTORMS WILL DIMINISH DURING THE OVERNIGHT/EARLY MORNING HOURS AS SHORT WAVE TROUGH CURRENTLY ACROSS WESTERN MISSOURI SHIFTS OFF TO THE EAST. POTENTIAL OF MORE STORMS WILL LINGER INT&& .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...MARSILI LONG TERM...SKIPPER AVIATION...MARSILI
Hazardous weather outlook, May 22, 6:20 AM EDT, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 620 AM EDT SUN MAY 22 2011 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-231030- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 620 AM EDT SUN MAY 22 2011 /520 AM CDT SUN MAY 22 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS...ESPECIALLY LATE THIS AFTERNOON AND EVENING...ACROSS NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. THE STORMS WILL MOVE EAST...AFFECTING SOUTH CENTRAL LOWER MICHIGAN AND NORTHWEST OHIO IN THE EVENING INTO TONIGHT. ISOLATED DAMAGING WIND GUSTS TO 60 MPH AND ISOLATED HAIL TO ONE INCH IN DIAMETER ARE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS MONDAY THROUGH WEDNESDAY NIGHT. SOME THUNDERSTORMS MAY BE SEVERE MONDAY...WITH DAMAGING WIND GUSTS THE GREATEST RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT...AND AGAIN ON MONDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-231030- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 620 AM EDT SUN MAY 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO TONIGHT... ESPECIALLY BEFORE MIDNIGHT. WIND GUSTS TO 40 KNOTS AND HAIL TO ONE INCH IN DIAMETER ARE POSSIBLE. LOCALLY HIGH WAVES ARE POSSIBLE IN AND NEAR STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, May 22, 3:26 PM EDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
326 PM EDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL HAMILTON 41.53N 84.91W
05/22/2011 E1.00 INCH STEUBEN IN TRAINED SPOTTER
REPORTED ON HWY 427 DRIVING NORTH JUST INTO THE
SOUTHSIDE OF HAMILTON
&&
EVENT NUMBER IWX1100785
SAWLocal storm report, May 22, 3:58 PM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
358 PM EDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL EDON 41.56N 84.77W
05/22/2011 M0.70 INCH WILLIAMS OH BROADCAST MEDIA
&&
EVENT NUMBER IWX1100786
SAWLocal storm report, May 22, 4:02 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
402 PM EDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL MONTGOMERY 41.78N 84.80W
05/22/2011 M0.88 INCH HILLSDALE MI TRAINED SPOTTER
&&
EVENT NUMBER IWX1100787
SAWLocal storm report, May 22, 4:11 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
411 PM EDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM HAIL MONTPELIER 41.58N 84.61W
05/22/2011 M0.50 INCH WILLIAMS OH TRAINED SPOTTER
PEA TO HALF INCH SIZE HAIL CURRENTLY FALLING
&&
EVENT NUMBER IWX1100788
SAWSpecial weather statement, May 22, 4:34 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
434 PM EDT SUN MAY 22 2011
OHZ001-002-222100-
FULTON OH-WILLIAMS OH-
434 PM EDT SUN MAY 22 2011
...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN FULTON AND
NORTHEASTERN WILLIAMS COUNTIES IN NORTHWEST OHIO...
AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FAYETTE...OR 11 MILES NORTHWEST OF
ARCHBOLD...MOVING NORTHEAST AT 40 MPH.
NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
ISOLATED SEVERE WEATHER IS POSSIBLE AND ADDITIONAL WARNINGS MAY BE
ISSUED IF THIS STORM INTENSIFIES.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
DELTA...
TEDROW...
DENSON...OAKSHADE AND OTTOKEE...
LYONS AND WINAMEG...
SEWARD AND METAMORA...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4156 8445 4160 8448 4163 8438 4170 8439
4171 8438 4172 8388 4170 8387 4157 8387
TIME...MOT...LOC 2033Z 247DEG 33KT 4166 8437Local storm report, May 22, 4:45 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
445 PM EDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM TSTM WND DMG MONTPELIER 41.58N 84.61W
05/22/2011 WILLIAMS OH LAW ENFORCEMENT
TREES DOWN
&&
EVENT NUMBER IWX1100789
SAWThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 3:05 PM EDT | Severe Thunderstorm Warning | IWX | DeKalb, Steuben | 55 min |
| May 22, 5:16 PM EDT | Special Marine Warning | IWX | 89 min | |
| May 22, 5:44 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Marshall, Saint Joseph, Starke | 61 min |
| May 22, 6:38 PM EDT | Special Weather Statement | IWX | Elkhart, Fulton, Kosciusko, Saint Joseph | 52 min |
| May 22, 7:00 PM EDT | Special Weather Statement | IWX | White | 45 min |
| May 22, 7:12 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, LaGrange, Noble | 63 min |
| May 22, 7:18 PM EDT | Special Weather Statement | IWX | LaGrange | 57 min |
| May 22, 7:34 PM EDT | Special Weather Statement | IWX | Wabash, Whitley | 56 min |
| May 22, 7:45 PM EDT | Special Weather Statement | IWX | Huntington, Miami | 60 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.